MAUDE Adverse Event Report: MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL

MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL
Model Number 505
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Thrombus (2101); No Information (3190)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Without the receipt of the product, no definitive conclusion can be made regarding the clinical observation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that one day post implant of this mechanical valve, this valve was explanted and replaced.No failure mechanism and no other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that postoperatively, the patient developed increasing pressor requirements and decreased urine output.Echocardiogram was performed in the patient's room and had poor visibility of valve, but it indicated a high gradient across the valve.The physician decided to re-operate.Upon visualizing the valve in situ, the physician noted significant thrombus around the valve; one leaflet was seized shut.The patient fared well post-replacement of this valve and no other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Correction: the following fields have been updated "date of event, implant date, explant date." a good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
AORTIC AP
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key6517194
Report Number3008592544-2017-00023
Device Sequence Number11063210
Product Code LWQ
UDI-Device Identifier00643169335028
UDI-Public00643169335028
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2019
Device Model Number505
Device Catalogue Number505DA18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
05/24/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/09/2017
05/24/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight57